MAUDE Adverse Event Report: NIDEK CO., LTD YC-1800; YAG LASER

NIDEK CO., LTD YC-1800; YAG LASER
Model Number YC-1800
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ophthalmologist observed pitting on the posterior surface of the lens while performing surgery.However, the ophthalmologist completed the surgical procedure by performing certain modifications to achieve the intended results.Nidek inc.Has learned that dr.Harper has doubts the effectiveness/reliability of the device in question and therefore, nidek has decided to replace it with a new yc-1800.The device is not yet evaluated by nidek inc.A follow-up report to this mdr will be submitted upon the completion of device evaluation.
 
Event or Problem Description
On concomitant medical products:2018, the customer contacted nidek inc.Field service manager who later communicated to nidek inc.Customer service manager to report that the doctor observed pitting lens during surgical procedure.A total of 3 incidents were reported and a separate mdr will be submitted for each case.Two patients have acrysoft (b)(4) monofocal lens and one have multifocal lens.There was no serious adverse event reported from the user facility but nidek inc.Considers pitting lens issue on yc-1800 a reportable event as it is an undesirable condition and has a potential to cause or contribute to a serious injury if the issue were to recur.
 
Event or Problem Description
Please refer initial mdr for details.
 
Additional Manufacturer Narrative
Service on the device yc-1800 was performed at the user facility by a nidek inc.Field service engineer (fse) on (b)(6) 2018.As a result of the investigation by the fse, the reported failure could not be confirmed.Fse powered on the yc-1800 (b)(4).And noticed the shot counter was 03x1000.Fse did not evaluate the system and it was returned to nidek inc.For evaluation.A new yc-1800 (b)(4).Was installed at the user facility.Fse verified shot counter 01 x 1000 and the following parameters: proper focus and alignment of the yag laser beam / aiming beam.Offset focus shift is proper 50 -1500 microns, anterior and posterior.Energy output is spec, 0.2 - 12.0mj single, 0.4 - 22.2mj double burst, 0.6 - 31.0mj triple burst optical breakdown at 3.3mj.Tested and inspected the new system.System is operational.The yc-1800 (b)(4) was evaluated by a nidek inc.Servide engineer (se) on (b)(6) 2018 but could not duplicate the customer's reported problem.Se found plasma discharge at 6.2 mj.Standard plasma discharge should be 5mj or less.Se replaced laser head assembly and plasma discharge at 3.8mj is 100% after replacement.Se calibrated pfn (pulsed form network) voltage = 390vdc and focus and alignment of yag/aiming beam.Laser output was verified to be 0.2mj-11.5mj in spec.The system is operational at all the settings.Should new information that changes the facts and/or conclusion of this report become available, a supplemental report will be submitted.

Brand Name
YC-1800
Common Device Name
YAG LASER
Manufacturer (Section D)
NIDEK CO., LTD
34-14
hiroishi
gamagori, aichi 443-0 038
JA  443-0038
MDR Report Key7420020
Report Number0002936921-2018-00003
Device Sequence Number16542256
Product Code LXS
UDI-Device Identifier04987669100073
UDI-Public(01)04987669100073
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K893987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberYC-1800
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1